MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5599130
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op of reported product.It was reported that, there were issues with the modulex drivers and tulip inserters (old and new).Modulex locking drivers lock up in a position where they will not open or close at all, completely stuck so cannot open up to load screw and then cannot drive down to lock onto screw.Tulip inserters somehow the inserter was prematurely converting the tulip from open to locked mode (so it won't pop onto the screw post).Also, not engaging tulip properly - need to flush with saline or debride of tissue, sometimes still won't load tulip, so opened a new tulip and it it'll connect perfectly.The failure of reported items added excess time to the procedure.There was no information made available on the patient involvement, no further complications reported.There were no patient symptoms reported, no additional treatment or surgery performed as result.No further complications reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from manufacturer representative states, procedure or technique performed was laminectomy/decompress ion/transforaminal lumbar interbody fusion.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19256475
Report Number1030489-2024-00408
Device Sequence Number14095575
Product Code LXH
UDI-Device Identifier00763000583750
UDI-Public00763000583750
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5599130
Device Catalogue Number5599130
Device Lot NumberK22M1290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/25/2024
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown